Alert archive / Wisconsin / Special Weather Statements in 2021
Special Weather Statement, NWS Green Bay, WI
NWS Green Bay, WI issued this special weather statement at Jun 24, 2021, 6:56 AM CDT for Portage County, Wisconsin. It was in force for 64 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 24, 2021, 6:56 AM CDT (11:56 UTC)
- Expired
- Jun 24, 2021, 8:00 AM CDT
- In force
- 64 min
- Issued by
- NWS Green Bay, WI
County Portage County, WI
The radar
The Green Bay radar (KGRB), 102 km from the middle of the area, began a volume at 11:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 24, 7:10 AM CDT | HAIL 0.25 | 4 E Dancy, WI |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 11.9 hours before the alert went out and 334 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 561 J/kg
- Mixed-layer CIN
- -125 J/kg
- Mixed-layer LCL
- 1897 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 144 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.4
The text
As transmitted.
010 WWUS83 KGRB 241156 SPSGRB Special Weather Statement National Weather Service Green Bay WI 656 AM CDT Thu Jun 24 2021 WIZ030-031-036-037-241300- Waupaca WI-Shawano WI-Marathon WI-Portage WI- 656 AM CDT Thu Jun 24 2021 ...STRONG THUNDERSTORM MOVING ACROSS CENTRAL WISCONSIN... At 654 AM CDT, Doppler radar was tracking a strong thunderstorm near Mosinee, or 13 miles north of Stevens Point, moving east at 40 mph. Nickel size hail will be possible with this storm. Locations impacted include... Weston, Mosinee, Bevent, Rothschild, Knowlton, Iola, Marion, Tigerton, Rosholt and Evergreen. PRECAUTIONARY/PREPAREDNESS ACTIONS... If outdoors, consider seeking shelter inside a building. Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 4488 8962 4467 8882 4444 8900 4465 8979 TIME...MOT...LOC 1154Z 288DEG 33KT 4471 8964 $$ Kallas
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this special weather statement went out at Jun 24, 6:53 AM CDT, 3 minutes earlier.
Area forecast discussion, Jun 24, 6:53 AM CDT, 3 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 653 AM CDT Thu Jun 24 2021 Updated aviation portion for 12Z TAF issuance .SHORT TERM...Today...Tonight...and Friday Issued at 314 AM CDT Thu Jun 24 2021 Clusters and small lines of strong to marginally severe thunderstorms have developed in NW WI, on the nose of a 40+ knot low-level jet, and on the northern edge of a strong elevated instability gradient. Deep layer shear of 35-40 knots, and SRH of 200-400 was aiding in the organization, and a cell or two were exhibiting supercell characteristics. Expect this activity to shift southeast through GRB CWA between 09z-15z. Due to the elevated nature of the storms and DCAPE values of only 600-1000 J/KG, suspect it will be difficult to get severe winds to the surface. Could see some marginally severe hail, especially across northern WI, where WBZ heights were around 10K feet. Expect somewhat of a lull in the convection after the first round exits in the mid to late morning. Although meso-models offer varying solutions, there is some support for redevelopment near a cold frontal boundary in parts of north central and far northeast WI in the late afternoon. This activity would sag south during the evening, then gradually weaken with the loss of daytime heating. This scenario is not a slam dunk, as this morning's convection and lingering cloud cover could limit destabilization. Plus there is not much of a trigger evident, aside from the frontal boundary. Any storms that develop will have potential to produce heavy rainfall, as PWATs are expected to increase to 1.5+ inches. Have gone a bit more aggressive in decreasing the pops from northwest to southeast overnight tonight, and only plan to keep small pops over central and east central WI on Friday, as the cold front shifts south of the region. Highs both days will be in the 70s to lower 80s. Lows tonight should range from the middle to upper 50s far northwest to the middle to upper 60s south. .LONG TERM...Friday Night Through Wednesday Issued at 314 AM CDT Thu Jun 24 2021 Mean flow to become highly-amplified this weekend with strong upper ridges over the western CONUS/western Atlantic and a longwave trough over central/east-central NOAM. Once this pattern develops, do not anticipate much of a change which leave northeast WI vulnerable to several embedded shortwaves to rotate through WI next week. Trying to time precipitation chances will be the biggest forecast challenge. Temperatures look to be near normal through the period. Friday night and Saturday... Quasi-stationary front (former cold front) appears to be situated from southwest WI through east-central WI Friday night and remain the main focal point for showers/thunderstorms. Thus, northern WI may now not see much precipitation and have kept pops rather low. Conversely, high chance pops continue over east- central WI with convergence along the front. Min temperatures to range from the lower to middle 50s far north-central WI, to the lower 60s over east-central WI. The main challenge for Saturday will be the eventual track of a surface wave that is expected to ride along the frontal boundary. Models continue to significantly differ on this track which places a great deal of uncertainty on where to place highest chances for precipitation. A southern track could keep northern WI completely dry Saturday, while a northern track could bring a decent amount of rain to much of northeast WI. Severe potential looks minimal due to cloud cover and lack of instability. However, localized flooding is possible with PW values greater than 1.5 inches over central/east-central WI. Max temperatures on Saturday to mainly be in the lower to middle 70s, although a southern track would allow readings to be warmer over the north. Saturday night and Sunday... If the northern track of the surface wave is correct (as is favored by the majority of the models), additional rounds of showers/thunderstorms would move across northeast WI Saturday night, especially during the evening hours. Once again, locally heavy rain is possible so isolated flooding cannot be ruled out. Min temperatures to range from the lower 50s north-central, to around 60 degrees east-central WI. Potential does exist for a break in the precipitation on Sunday as the surface wave exits the area, the frontal boundary sags farther south and the new upper trough to still be digging south-southeast over the northern Plains/Upper MS Valley. Do not have enough confidence to go rain- free as residual moisture still over the region and any subtle mid-level shortwave could generate showers. Max temperatures on Sunday to range from the middle 70s to around 80 degrees. Sunday night and Monday... Models appear to be digging this new upper trough far west (northern/central Plains) than what has been indicated over the past couple of days. This shift could keep most of northeast WI dry Sunday night, then reintroduce a chance of showers/slight chance of thunderstorms mainly for Monday afternoon as daytime heating interacts with shortwave energy moving through the southwest flow aloft. Max temperatures on Monday to be in the middle to upper 70s north/near Lake MI, upper 70s to lower 80s elsewhere. Monday night and Tuesday... Precipitation would diminish Monday evening with the loss of daytime heating with the rest of Monday night looking dry. Models have different ideas with respect to the upper trough by Tuesday as the GFS closes off the trough into an upper low over the northern Plains, while the ECMWF/GEM shift the trough east into the Upper MS Valley. Either way, anticipate a repeat of Monday with a chance of precipitation developing primarily in the afternoon. Max temperatures to mainly be in the upper 70s to lower 80s. Tuesday night and Wednesday... Precipitation chances would then continue Tuesday night into Wednesday as the upper trough swings into the western Great Lakes region (assuming the majority solution is correct). Chance pops will suffice for now with max temperatures on Wednesday again in the upper 70s to lower 80s. && .AVIATION...for 12Z TAF Issuance Issued at 639 AM CDT Thu Jun 24 2021 Showers and embedded thunderstorms will move through the forecast area this morning, and should exit the region by around 16z. Some low clouds may linger for several hours before improving. Heavy rainfall and small hail may accompany any storms. Another round of showers and thunderstorms could develop along a cold front later this afternoon and evening, then sag south and gradually weaken. Flight conditions are expected to fall to MVFR/IFR with any thunderstorms. Widespread low stratus (IFR/LIFR) and patchy fog is expected to form overnight, as the cold front drops south of the region. There could be a few hours of LLWS at the eastern TAF sites early today. && .GRB WATCHES/WARNINGS/ADVISORIES... Beach Hazards Statement through late tonight for WIZ022-040-050. && SHORT TERM.....Kieckbusch LONG TERM......Kallas AVIATION.......Kieckbusch
Hazardous weather outlook, Jun 24, 3:28 AM CDT, 3 hours 28 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 328 AM CDT Thu Jun 24 2021 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-250830- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 328 AM CDT Thu Jun 24 2021 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Today and Tonight Thunderstorms will move through the region this morning. Although an isolated severe storm with large hail is possible, most of the storms should remain below severe limits, with gusty winds, small hail and brief heavy downpours anticipated. Additional thunderstorms are possible, especially during the late afternoon and evening. There is a slight risk of severe storms with damaging winds, large hail and heavy rainfall. Hazardous swimming conditions are likely along Lake Michigan beaches through this evening. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Thunderstorms are possible Friday into Friday evening. No severe weather is expected at this time. Periodic chances of thunderstorms can be expected from Saturday into Wednesday. At this time, it is too early to determine whether any of these storms may become severe. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed today into tonight. LMZ521-522-541>543-250830- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 328 AM CDT Thu Jun 24 2021 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Today and Tonight Conditions hazardous to small craft are expected today into this evening, mainly on Lake Michigan. There is a chance of thunderstorms this morning and again later this afternoon into tonight. Any storms will pose a hazard to boaters. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Periodic chances of thunderstorms can be expected Friday into Saturday. Any thunderstorms would pose a hazard to boaters. Kieckbusch/Kallas
In the hours before
Special weather statement, Jun 24, 5:24 AM CDT, 1 hour 32 minutes before
Special Weather Statement
National Weather Service Green Bay WI
524 AM CDT Thu Jun 24 2021
WIZ005-010-018-030-241115-
Vilas WI-Marathon WI-Oneida WI-Lincoln WI-
524 AM CDT Thu Jun 24 2021
...STRONG THUNDERSTORMS HEADED INTO CENTRAL WISCONSIN...
At 521 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Park Falls to near Catawba to 10 miles
east of Cornell. Movement was east at 45 mph.
Half inch hail will be possible with these storms.
Locations impacted include...
Merrill, Lac Du Flambeau, Tomahawk, Abbotsford, Dorchester, Gilbert,
Council Grounds State Park, Tripoli, Birch Trails Girl Scout Camp and
Squirrel Lake.
Other weaker thunderstorms were already located in central Wisconsin
and may produce pea size hail.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4502 9032 4503 9031 4504 9020 4512 9020
4512 9004 4598 9005 4594 8966 4528 8957
4486 9021 4489 9031
TIME...MOT...LOC 1021Z 285DEG 38KT 4595 9050 4549 9043 4515 9093
KallasSpecial weather statement, Jun 24, 6:17 AM CDT, 39 minutes before
Special Weather Statement
National Weather Service Green Bay WI
617 AM CDT Thu Jun 24 2021
WIZ010-011-018>021-030-031-241215-
Shawano WI-Langlade WI-Northern Oconto County WI-Marathon WI-
Oneida WI-Forest WI-Menominee WI-Lincoln WI-
617 AM CDT Thu Jun 24 2021
...STRONG THUNDERSTORMS ROLLING ACROSS NORTHERN AND CENTRAL
WISCONSIN...
At 614 AM CDT, Doppler radar was tracking a large area of strong
thunderstorms over northern and central Wisconsin. Movement was east
at 45 mph.
Pea size hail will be possible with these storms.
Locations impacted include...
Wausau, Antigo, Rhinelander, Crandon, Marshfield, Weston, Merrill,
Rib Mountain, Mosinee and Newbold.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4482 9032 4526 8966 4583 8972 4576 8868
4511 8862 4468 8926 4469 9032
TIME...MOT...LOC 1114Z 280DEG 45KT 4574 8971 4527 8966 4495 9024
KallasSpecial weather statement, Jun 24, 6:56 AM CDT, 0 minutes before
Special Weather Statement National Weather Service Green Bay WI 656 AM CDT Thu Jun 24 2021 WIZ030-031-036-037-241300- Waupaca WI-Shawano WI-Marathon WI-Portage WI- 656 AM CDT Thu Jun 24 2021 ...STRONG THUNDERSTORM MOVING ACROSS CENTRAL WISCONSIN... At 654 AM CDT, Doppler radar was tracking a strong thunderstorm near Mosinee, or 13 miles north of Stevens Point, moving east at 40 mph. Nickel size hail will be possible with this storm. Locations impacted include... Weston, Mosinee, Bevent, Rothschild, Knowlton, Iola, Marion, Tigerton, Rosholt and Evergreen. PRECAUTIONARY/PREPAREDNESS ACTIONS... If outdoors, consider seeking shelter inside a building. Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 4488 8962 4467 8882 4444 8900 4465 8979 TIME...MOT...LOC 1154Z 288DEG 33KT 4471 8964 Kallas
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 5:24 AM CDT | Special Weather Statement | GRB | Lincoln | 51 min |
| Jun 24, 6:17 AM CDT | Special Weather Statement | GRB | Forest, Langlade, Marathon, Oneida | 58 min |
| Jun 24, 7:27 AM CDT | Special Weather Statement | GRB | Brown, Kewaunee, Outagamie, Portage, Shawano, Waupaca and 1 more | 63 min |
| Jun 24, 7:39 AM CDT | Severe Thunderstorm Warning | GRB | Calumet, Outagamie, Portage, Waupaca, Waushara, Winnebago and 1 more | 41 min |
| Jun 24, 8:25 AM CDT | Special Weather Statement | GRB | Calumet, Manitowoc, Waushara, Winnebago | 50 min |
| Jun 24, 1:16 PM CDT | Special Weather Statement | GRB | Door, Oconto | 59 min |
| Jun 24, 3:11 PM CDT | Special Weather Statement | GRB | Kewaunee | 49 min |
| Jun 24, 3:55 PM CDT | Special Weather Statement | GRB | Kewaunee | 50 min |
| Jun 24, 4:29 PM CDT | Special Weather Statement | GRB | Marathon | 61 min |
| Jun 24, 5:20 PM CDT | Special Weather Statement | GRB | Wood | 55 min |
| Jun 24, 5:52 PM CDT | Severe Thunderstorm Warning | GRB | Portage, Wood | 38 min |
| Jun 24, 6:23 PM CDT | Severe Thunderstorm Warning | GRB | Portage, Wood | 52 min |
Nearby
Special Weather Statements in Wisconsin, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.